Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 35, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Nov 21, 2019, 4:27 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 23, 2019, 6:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2019, 4:27 AM CST (10:27 UTC)
- In effect from
- Nov 23, 2019, 6:00 AM CST
- Expired
- Nov 24, 2019, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WHUS44 KMOB 211027 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 427 AM CST Thu Nov 21 2019 ALZ265-266-FLZ202-204-206-211900- /O.NEW.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 427 AM CST Thu Nov 21 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... The National Weather Service in Mobile has issued a High Rip Current Risk, which is in effect from Saturday morning through late Saturday night. * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
8 follow-up statements
960 WHUS44 KMOB 212157 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 357 PM CST Thu Nov 21 2019 ALZ265-266-FLZ202-204-206-221200- /O.CON.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 357 PM CST Thu Nov 21 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
894 WHUS44 KMOB 221048 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 448 AM CST Fri Nov 22 2019 ALZ265-266-FLZ202-204-206-221900- /O.CON.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 448 AM CST Fri Nov 22 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
809 WHUS44 KMOB 221759 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1159 AM CST Fri Nov 22 2019 ALZ265-266-FLZ202-204-206-230200- /O.CON.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1159 AM CST Fri Nov 22 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
686 WHUS44 KMOB 230200 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 800 PM CST Fri Nov 22 2019 ALZ265-266-FLZ202-204-206-231000- /O.CON.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 800 PM CST Fri Nov 22 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH LATE SATURDAY NIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
577 WHUS44 KMOB 231024 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 424 AM CST Sat Nov 23 2019 ALZ265-266-FLZ202-204-206-231830- /O.CON.KMOB.RP.S.0035.191123T1200Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 424 AM CST Sat Nov 23 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
986 WHUS44 KMOB 232052 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 252 PM CST Sat Nov 23 2019 ALZ265-266-FLZ202-204-206-240600- /O.CON.KMOB.RP.S.0035.000000T0000Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 252 PM CST Sat Nov 23 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
202 WHUS44 KMOB 240301 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 901 PM CST Sat Nov 23 2019 ALZ265-266-FLZ202-204-206-241200- /O.CON.KMOB.RP.S.0035.000000T0000Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 901 PM CST Sat Nov 23 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHERE...Gulf beaches of Alabama and Northwest Florida * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
700 WHUS44 KMOB 241208 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 608 AM CST Sun Nov 24 2019 ALZ265-266-FLZ202-204-206-241315- /O.EXP.KMOB.RP.S.0035.000000T0000Z-191124T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 608 AM CST Sun Nov 24 2019 ...HIGH RIP CURRENT RISK HAS EXPIRED... The high threat for rip currents has ended this morning. There still remains a Moderate Risk for Rip Currents so anyone venturing into the water today should continue to exercise caution and swim near lifeguards. $$ JLH
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Nov 20, 11:35 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 20, 11:35 PM CST, 4 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1135 PM CST Wed Nov 20 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions are expected to prevail through Thursday, except for the potential for MVFR ceilings to develop Thursday evening. Light and variable winds tonight become southeasterly 5 to 10 knots on Thursday, then decrease to a light southerly flow Thursday evening. /29 && .PREV DISCUSSION... /issued 525 PM CST Wed Nov 20 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions prevail for the next 24 hours. Light and variable winds tonight become southeasterly 5 to 10 knots on Thursday. /29 PREV DISCUSSION... /issued 328 PM CST Wed Nov 20 2019/ NEAR TERM /Now Through Thursday/...Upper level ridging will continue to build over the southeastern CONUS through Thursday. This, coupled with surface high pressure, will keep dry and mostly clear conditions through the near term period. However, by Thursday afternoon, surface high pressure will begin to move off to the east, giving way to a cold front slated to move through the region early this weekend. An increase in cloud cover is expected into Thursday evening as well with the transition of airmass. Temperatures will be just above the seasonal norm through tomorrow, with overnight lows in the mid to upper 40s inland to around 50 degrees along the coast. Furthermore, the formation of sea fog is possible through dawn, particularly form Mobile bay westward. This is due to a sufficient land/ocean temperature gradient along the coast as well as winds beginning to shift to the southeast. Highs tomorrow afternoon will then be similar to this afternoon, with temperatures in the lower 70s. /26 SHORT TERM /Thursday night Through Saturday night/...As a surface anticyclone continues moving off to the east of our region, a low-level return flow will remain in progress until a cold front passage sometime on Saturday (currently we are expecting the cold front to pass west of I-65 during the morning hours of Saturday and east of I-65 during the afternoon). Some sea fog could form Friday evening and into early Saturday morning from Mobile Bay westward (and out to 20-30 nm) as the warm surface air flowing over shelf waters that are will be about 10 deg(F) colder at that time, could aid in the formation. Would expect this to end from west to east once the precipitation moves in ahead of the front after midnight. We are not expecting severe thunderstorms with the passage of this system, however a few isolated storms will be possible both along and ahead of the front. The thermodynamic instability is very limited, despite a recent trend in the models to increase the value of surface dewpoints into the low and middle 60s deg(F). Also the incoming mid- and upper trough trough weakly forcing this event will possess a very positive-tilt nature and this is not favor to downstream pre- cursor deep-layer differential divergence to enhance narrow mesoscale ascent along and ahead of the cold front (better north of our area in central AL). For what little bit of thermodynamic instability there is, it is out of phase with the best verticaL wind shear. By the time the best instability arrives, what were once veering local wind profiles become more unidirectional and this has been persistent consensus for the past several days in several models. Both cold and dry air advection commences saturday night and skies clear from the west. Sunday morning's lows will be in the 40s deg(F). /23 JMM LONG TERM /Sunday Through Wednesday/...Dry high pressure and persistent upper troughing persists through Monday night. between Sunday and Tuesday, a series of shortwaves move through the broad mean longwave trough and re-enforce existing conditions. After that time, there is much uncertainty in a couple of systems that try to form in the lee of the Rockies. Given this uncertainty in their development, it is hard to pinpoint how far south any associated cold fronts (and associated rainbands) would make it as these systems move south out into the Plains and deepen, only to quickly re-curve sharply northward. This high degree of uncertainty is supported by large spread in the GEFS ensemble members for the 500 hPa geopotential height field. At this point, looks like a WNW flow aloft becomes more zonal Tuesday and even SW by Wednesday. This would be a mainly dry pattern whereby high clouds may stream across the region with near normal temperatures (i.e., 60s and perhaps lower 70s deg(F) for highs and nighttime lows in the 40s and 50s deg(F)). /23 JMM MARINE...Surface high pressure will continue over the southeast today, but begin to shift off to the east tomorrow. Winds during this time will shift from being easterly to being from the southeast. A cold front will then advance towards the southeastern CONUS Friday morning, with passage expected on Saturday. A few thunderstorms will also be possible along and ahead of the surface front. In addition, winds will shift to be southwesterly, increasing in intensity, before frontal passage Saturday. Winds are then expected to shift to be out of the northwest through the evening Saturday after frontal passage. Thus, a Small Craft Advisory is likely this weekend, given this scenario. Winds are then expected to decrease by early next week as surface high pressure returns for the region. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Nov 20, 4:29 AM CST, 23 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 429 AM CST Wed Nov 20 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 429 AM CST Wed Nov 20 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a Moderate to High Risk of dangerous rip currents on area coastal beaches Friday through Saturday night. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-211030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 429 AM CST Wed Nov 20 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time.
Nearby
Rip Current Statements in Florida, 2019Rip Current Statements in Alabama, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.